Alert archive / Mississippi / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 269, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Dec 14, 2022, 5:15 AM CST for Wayne County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 14, 2022, 5:15 AM CST (11:15 UTC)
- Expired
- Dec 14, 2022, 5:48 AM CST
- In force
- 33 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Wayne County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 120 km from the middle of the area, began a volume at 11:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 11.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 433 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
482
WUUS54 KMOB 141115
SVRMOB
MSC153-141200-
/O.NEW.KMOB.SV.W.0269.221214T1115Z-221214T1200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
515 AM CST Wed Dec 14 2022
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Northwestern Wayne County in southeastern Mississippi...
* Until 600 AM CST.
* At 514 AM CST, a severe thunderstorm was located 5 miles southeast
of Tuckers Crossing, or 10 miles east of Ellisville, moving
northeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
northwestern Wayne County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3176 8894 3183 8889 3183 8887 3172 8871
3155 8894
TIME...MOT...LOC 1114Z 219DEG 23KT 3157 8903
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CGAL1 follow-up statement
053
WWUS54 KMOB 141148
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
548 AM CST Wed Dec 14 2022
MSC153-141158-
/O.CAN.KMOB.SV.W.0269.000000T0000Z-221214T1200Z/
Wayne MS-
548 AM CST Wed Dec 14 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WAYNE COUNTY IS
CANCELLED...
The storms which prompted the warning have weakened below severe
limits. Therefore, the warning has been cancelled.
LAT...LON 3176 8894 3183 8889 3183 8887 3172 8871
3155 8894
TIME...MOT...LOC 1147Z 219DEG 23KT 3174 8887
$$
CGALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 14, 4:45 AM CST, 30 minutes earlier.
Area forecast discussion, Dec 14, 4:45 AM CST, 30 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
445 AM CST Wed Dec 14 2022
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
.NEAR TERM...
(Now through Thursday)
Issued at 332 AM CST Wed Dec 14 2022
.ENHANCED RISK (LEVEL 3 OR 5) OF SEVERE WEATHER ACROSS OUR ENTIRE
AREA WEDNESDAY AND WEDNESDAY NIGHT...
A broad upper low over the Central/Northern Plains will wobble
east, becoming centered over the Northern Mississippi River Valley
by Thursday evening. Several lobes of shortwave energy rotate
around this upper low through the Near Term, with the strongest
rotating around the southeast side of the upper low today through
tonight. This lobe becomes negatively tilted over the Lower
Mississippi River Valley, then western portions of the Southeast
and Tennessee River Valley today into tonight. Strong mid (60kts
at 850mb) and upper level 100kts at 500mb and 130kts at 300mb)
jets already present on the southeast side of the upper low
strengthen a bit as they begin to push east over the Lower
Mississippi River Valley today. A semi-stationary surface cold
front located just west of the Mississippi River begins to move
east, passing over the forecast area beginning around 00z this
evening, then southeast of the forecast early Thursday morning.
Today through tonight, the increase in upper support as the jets
move east over the forecast area is accompanied by a tongue of
decent instability (SBCapes around 1500J/kg) builds north over
southern Mississippi and southwest Alabama. Accompanied by effective
bulk wind shear values around 60kts and 0-1km helicities of 200-
400m^2/s^2, strong to severe storms are possible over the forecast
area today into tonight. Discrete, northward moving cells are
expected ahead of the coming cold front, then as the cold front
approaches, a line of showers and thunderstorms with embedded bowing
segments will cross the area. Wind damage is expected to be the
primary threat, with isolated tornadoes possible in the rotators.
With the guidance indicating the stacked nature of the jet
enhancement, will not be surprised if large hail is reported. Also,
water issues may be a problem, mainly well northwest of the Alabama
River. Training thunderstorms are possible, with the passing squall
line bringing additional rain. 1-3 inches of total rainfall are
possible, with locally higher amounts possible in the areas seeing
training cells. A FF.A for this afternoon/evening has been issued
for Choctaw, Wayne and Perry counties.
Temperatures well above seasonal norms are expected over the
forecast area ahead of the coming cold front, with a drop to around
to a bit below Thursday. Lower to mid 70s are expected today, with
around 60 to mid 60s expected Thursday. Tonight, a northwest to
southeast gradient is expected as cooler air moves over the forecast
area. Mid 40s northwest of the Alabama River to mid/upper 50s well
southeast of I-65 are expected.
The moderate to strong onshore flow is bringing increased swell to
area beaches, with a decreasing tidal cycle. A High Risk of rip
currents is in effect through Thursday night before easing. Surf
Heights have been flirting with High Surf Advisory. Do not feel they
will get much higher, especially with the afore mentioned decreasing
tidal cycle.
/16
&&
.SHORT TERM...
(Thursday night through Friday night)
Issued at 332 AM CST Wed Dec 14 2022
Drier and much colder conditions will continue through the period
as surface and upper level ridging builds in to the area from the
west. Highs on Friday will be in the mid/upper 50s inland to to
low 60s near the coast. Low temperatures will generally be in the
mid and upper 30s inland to mid/upper 40s near the coast. /13
&&
.LONG TERM...
(Saturday through Tuesday)
Issued at 332 AM CST Wed Dec 14 2022
An upper level shortwave will quickly move across the area on
Saturday. This upper support combined with decent moisture across
the southern half of the area will bring a small chance of rain
late Saturday and into Sunday. Showers should generally remain
confined to the Gulf waters and along the coast where the better
moisture will be in place. Further inland, surface high pressure
will likely keep more subsident conditions in place. Dry
conditions follow for Sunday as high pressure builds over the
area. Another disturbance is expected to move across the Gulf
early next week. This will bring increasing rain chances to mainly
the southern portions of the area. /13
&&
.MARINE...
Issued at 332 AM CST Wed Dec 14 2022
Onshore moderate to strong flow is expected today ahead of
a strong cold front moving east over the southern Plains. This lasts
into Wednesday night before a passing cold front brings moderate to
strong northwesterly flow to the marine portion of the forecast area
by around 18z/noontime Thursday. Moderate to at times strong
offshore flow will follow, lasting through the coming weekend. With
guidance indicating stronger flow lasting longer into Thursday
morning for the open Gulf waters, have extended the current SC.Y to
15z Thursday morning. /16
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 77 48 65 40 61 40 55 36 / 90 100 0 0 0 0 10 10
Pensacola 78 53 66 44 62 43 56 40 / 70 100 0 0 0 0 10 20
Destin 78 57 68 47 62 45 56 43 / 70 100 10 0 0 0 20 20
Evergreen 74 46 62 38 59 37 53 33 / 90 100 0 0 0 0 10 10
Waynesboro 72 43 58 35 56 35 50 32 / 100 80 0 0 0 0 10 10
Camden 71 44 58 36 57 35 50 31 / 90 100 0 0 0 0 10 10
Crestview 75 51 64 38 62 37 56 34 / 70 100 10 0 0 0 10 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch from noon CST today through this evening for ALZ051.
High Rip Current Risk through late Thursday night for ALZ265-266.
FL...High Rip Current Risk through late Thursday night for FLZ202-204-
206.
MS...Flood Watch from noon CST today through this evening for MSZ067-
075.
GM...Small Craft Advisory from noon today to midnight CST tonight for
GMZ630>632.
Small Craft Advisory until 10 AM CST Thursday for GMZ650-655-670-
675.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Dec 14, 4:47 AM CST, 28 minutes before
Special Weather Statement
National Weather Service Mobile AL
447 AM CST Wed Dec 14 2022
MSZ067-075-141130-
Perry MS-Wayne MS-
447 AM CST Wed Dec 14 2022
...A strong thunderstorm will impact portions of northwestern Perry
and west central Wayne Counties through 530 AM CST...
At 446 AM CST, National Weather Service doppler radar indicated a
strong thunderstorm over Macedonia, or 6 miles northeast of Petal,
moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northwestern Perry
and west central Wayne Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3143 8904 3151 8895 3166 8894 3160 8882
3135 8914 3143 8915
TIME...MOT...LOC 1046Z 217DEG 24KT 3141 8916
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CGALThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 3:13 AM CST | Flood Watch | MOB | Perry, Wayne | 16 hr |
| Dec 14, 4:47 AM CST | Special Weather Statement | MOB | Jones | 43 min |
| Dec 14, 7:17 AM CST | Severe Thunderstorm Warning | MOB | Greene | 43 min |
| Dec 14, 1:35 PM CST | Tornado Warning | MOB | Wayne | 40 min |
| Dec 14, 2:54 PM CST | Tornado Warning | MOB | Wayne | 16 min |
| Dec 14, 3:04 PM CST | Tornado Warning | MOB | Wayne | 41 min |
| Dec 14, 3:21 PM CST | Areal Flood Advisory | MOB | Wayne | 3 hr |
| Dec 14, 3:35 PM CST | Severe Thunderstorm Warning | MOB | Perry | 40 min |
| Dec 14, 3:56 PM CST | Severe Thunderstorm Warning | MOB | George, Perry, Stone | 49 min |
| Dec 14, 4:24 PM CST | Tornado Warning | MOB | Greene, Perry | 36 min |
| Dec 14, 4:43 PM CST | Severe Thunderstorm Warning | MOB | George, Greene, Perry, Stone | 47 min |
| Dec 14, 4:58 PM CST | Severe Thunderstorm Warning | MOB | Greene, Wayne | 47 min |
| Dec 14, 5:18 PM CST | Tornado Warning | MOB | George, Greene | 26 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.